Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Dec 8, 2021, 9:32 PM EST. It took effect at Dec 9, 2021, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2021, 9:32 PM EST (02:32 UTC)
- In effect from
- Dec 9, 2021, 12:00 PM EST
- Expired
- Dec 10, 2021, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
121 WHUS73 KDTX 090232 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 932 PM EST Wed Dec 8 2021 LHZ441>443-092115- /O.NEW.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 932 PM EST Wed Dec 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM EST FRIDAY... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 28 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 PM EST Thursday with the largest waves expected around 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
983 WHUS73 KDTX 090850 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 350 AM EST Thu Dec 9 2021 LHZ441>443-092130- /O.CON.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/ /O.NEW.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 350 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...During the Small Craft Advisory, expect sustained winds up to 21 knots from the south with gusts up to 29 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. During the Gale Watch, expect sustained winds up to 29 knots from the west with gusts up to 43 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 6 PM EST Thursday with the largest waves expected around 7 PM EST Thursday. During the Gale Watch, the maximum winds are expected around 4 PM EST Saturday with the largest waves expected around 4 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ361>363-421-422-462>464-092130- /O.NEW.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 350 AM EST Thu Dec 9 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 33 knots from the west with gusts up to 46 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...All of Lake Huron. * WHEN...The maximum winds are expected around 5 PM EST Saturday with the largest waves expected around 7 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LCZ460-LEZ444-092130- /O.NEW.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 350 AM EST Thu Dec 9 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 26 knots from the west with gusts up to 38 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 1 PM EST Saturday with the largest waves expected around 1 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
024 WHUS73 KDTX 091450 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 950 AM EST Thu Dec 9 2021 LHZ421-100300- /O.EXA.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/ /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 950 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...During the Small Craft Advisory, expect sustained winds up to 19 knots from the south with gusts up to 30 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. During the Gale Watch, expect sustained winds up to 27 knots from the west with gusts up to 43 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 5 PM EST Thursday with the largest waves expected around 6 PM EST Thursday. During the Gale Watch, the maximum winds are expected around 4 PM EST Saturday with the largest waves expected around 4 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ441>443-100300- /O.CON.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/ /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 950 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...During the Small Craft Advisory, expect sustained winds up to 21 knots from the south with gusts up to 30 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. During the Gale Watch, expect sustained winds up to 29 knots from the west with gusts up to 43 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 6 PM EST Thursday with the largest waves expected around 8 PM EST Thursday. During the Gale Watch, the maximum winds are expected around 4 PM EST Saturday with the largest waves expected around 5 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ361>363-422-462>464-100300- /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 950 AM EST Thu Dec 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 33 knots from the west with gusts up to 46 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 5 PM EST Saturday with the largest waves expected around 8 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Sproadic gusts to storm force will also be possible. As the forecast gets closer in time a Storm Watch may need to be issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LCZ460-LEZ444-100300- /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 950 AM EST Thu Dec 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 26 knots from the west with gusts up to 38 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 1 PM EST Saturday with the largest waves expected around 1 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ IRL
708 WHUS73 KDTX 092051 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 351 PM EST Thu Dec 9 2021 LHZ421-441>443-100930- /O.CON.KDTX.SC.Y.0081.000000T0000Z-211210T0900Z/ /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 351 PM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...During the Small Craft Advisory, expect sustained winds up to 22 knots from the south with gusts up to 29 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. During the Gale Watch, expect sustained winds up to 32 knots from the west with gusts up to 48 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...During the Small Craft Advisory, the maximum winds are expected around 5 PM EST Thursday with the largest waves expected around 8 PM EST Thursday. During the Gale Watch, the maximum winds are expected around 1 PM EST Saturday with the largest waves expected around 5 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ361>363-422-462>464-100930- /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 351 PM EST Thu Dec 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 33 knots from the west with gusts up to 46 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 2 PM EST Saturday with the largest waves expected around 8 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Sproadic gusts to storm force will also be possible. As the forecast gets closer in time a Storm Watch may need to be issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LCZ460-LEZ444-100930- /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 351 PM EST Thu Dec 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 24 knots from the southwest with gusts up to 42 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 1 PM EST Saturday with the largest waves expected around 1 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
085 WHUS73 KDTX 100848 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 348 AM EST Fri Dec 10 2021 LHZ421-441>443-102145- /O.EXP.KDTX.SC.Y.0081.000000T0000Z-211210T0900Z/ /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 348 AM EST Fri Dec 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...SMALL CRAFT ADVISORY FOR THIS MORNING HAS EXPIRED... * WHAT...Expect sustained winds up to 28 knots from the west with gusts up to 45 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...During the Gale Watch, the maximum winds are expected around 1 PM EST Saturday with the largest waves expected around 5 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ444-102145- /O.UPG.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/ /O.NEW.KDTX.GL.W.0024.211211T1400Z-211212T0300Z/ /O.NEW.KDTX.LO.Y.0007.211211T1500Z-211212T0000Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 348 AM EST Fri Dec 10 2021 ...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST SATURDAY... ...LOW WATER ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY... * WHAT...During the Gale Warning, expect sustained winds up to 26 knots from the west with gusts up to 45 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 5 feet on Lake Erie. During the Low Water Advisory, abnormally low water levels expected for western Lake Erie. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EST Saturday with the largest waves expected around 2 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LCZ460-102145- /O.UPG.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/ /O.NEW.KDTX.GL.W.0024.211211T1400Z-211212T0300Z/ Lake St Clair- 348 AM EST Fri Dec 10 2021 ...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST SATURDAY... * WHAT...Expect sustained winds up to 25 knots from the west with gusts up to 42 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 2 PM EST Saturday with the largest waves expected around 2 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ361>363-422-462>464-102145- /O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 348 AM EST Fri Dec 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Expect sustained winds up to 33 knots from the west with gusts up to 46 knots. The largest significant waves will be 11 feet with a potential maximum wave height of 16 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 2 PM EST Saturday with the largest waves expected around 8 PM EST Saturday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Sporadic gusts to storm force will also be possible. As the forecast gets closer in time a Storm Watch or Warning may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ BT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 6:19 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 8, 6:19 PM EST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 619 PM EST Wed Dec 8 2021 .AVIATION... MVFR stratus will very slowly erode this evening into the overnight as drier northwesterly flow works into the area behind a surface trough. This trough washes out over the southern forecast area with southeasterly flow developing late. This may bring more MVFR stratus to I-94 terminals late tonight. Any ceilings will then lift/break up on Thursday as a warm front works north into the area. The exception will be KMBS where an area of light snow along this front is expected to work in by late in the forecast period (21z or so). For DTW...Ceilings will remain below 5000 feet into the evening, but may break up after midnight for a time. The potential still exists for MVFR stratus deck again late tonight as winds back to the southeast and advect increasing moisture off western Lake Erie. Wind gusts in southeast flow Thursday afternoon approach 20 knots at times. .DTW THRESHOLD PROBABILITIES... * High in ceilings at or below 5000 feet this evening, medium overnight, low by Thursday morning. && .PREV DISCUSSION... Issued at 336 PM EST Wed Dec 8 2021 DISCUSSION... Weak radar returns/flurries/embedded light snow showers tracking through southeast Michigan late this afternoon will be coming to an end early this evening as the 500 MB trough axis and associated surface trough clears the Central Great Lakes. Upper level northwest confluent flow/surface ridge in place by midnight will provide a favorable backdrop for a good radiating night. However, the amount of lingering low clouds around is wild card, and could potentially keep mins somewhat elevated and prevent temps from dropping into the teens. Leaned more toward clouds clearing, especially across the north half of the CWA, before warm advection high clouds spread in very late tonight. Warm advection fully kicks in tomorrow with increasing southwest flow ahead of the strong PV anomaly/height falls coming out of western Canada/northern Rockies. Shortwave energy and moisture coming out of the Four Corners region will also become absorbed, and track off to the northeast toward the Great Lakes Region. Thus, it is looking likely mid level warm front will become active over Lower Michigan during Thursday, with exactly where the forcing sets up being the question. Will favor precipitation/snow along and north of M-46 with the advertised lift/moisture gradient in the 850-700 MB layer, as 4+ g/kg of specific humidity works through late in the day. With that kind of moisture, and favorable thermal profiles (-4 C in the 850-700 MB layer north of I-69), planning on carrying 1-2 inch snowfall across Midland/Bay/Huron, with amounts and pops quickly tapering as one heads south. 12z models and ensemble members are pretty much locked with with strong low pressure tracking through southern Lake Michigan Friday night, placing southeast Michigan on the warm side of the system. 925 MB temps seen rising into the lower teens early Saturday morning (per 12z Euro/NAM) with showalter index even falling to around zero with the 60-65 knot low level jet. A rumble of thunder/some enhanced rainfall is possible toward the Ohio border. Main question mark at this point is the magnitude of the surface low, as many Euro ensemble members and operational runs suggest the low deepens into the 970's MB (Canadian/Euro) vs 980's MB (UKmet/GFS/ICON). Based on a compromised solution (980 MB ish)... pronounced mid level dry slot takes hold Saturday morning with a good surge of low level cold air and at least a 20 MB rise/fall 6 hour pressure couplet to support strong wind gusts, likely reaching 45+ mph in the early afternoon. Good chance for a wind advisory to be issued. With 850 MB temps only around -8 C, not expecting a big impact with the isolated-scattered light snow showers with the lingering cyclonic flow left over, as the system heads toward James Bay during the evening. Despite such a strong storm system over the weekend, the upper level flow over North America looks progressive and trends pseudo zonal by Monday. This should support a significant warmup for beginning of next week as strong high pressure reaches the Eastern Seaboard on Tuesday. MARINE... A ridge of high pressure will slide across the Great Lakes tonight into Thursday resulting in a period of light and variable winds. Flow will flip to the southeast during the day Thursday as the ridge drifts off to the east and return flow commences in advance of the next low pressure system. The gradient will tighten bringing an increased wind field, but the warm air advection will limit gust potential to some degree. Small Craft Advisories may be needed along Lake Huron shoreline to account for building waves Thursday evening into the overnight. Another brief ridge will slide through on Friday in advance of a larger system that will impact the region this weekend. HYDROLOGY... Widespread rainfall developing late Friday and continuing through much of Friday night as a strong low pressure system moves through the Great Lakes. Rainfall totals are currently expected to range between a half inch and one inch before a strong cold front moves through early Saturday. An embedded thunderstorm south of M-59 could potentially push isolated totals above an inch, but even so, no flooding is anticipated with just ponding of water in low lying areas and rising river levels, but remaining in bank. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DG DISCUSSION...SF MARINE.......DRK HYDROLOGY....SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Dec 8, 3:51 PM EST, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 351 PM EST Wed Dec 8 2021 MIZ053>055-060>063-068>070-075-076-082-083-091100- Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-St. Clair- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 351 PM EST Wed Dec 8 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight chance for non-severe thunderstorms Friday night toward the southern Michigan border as a strong low pressure system tracks through the region. Gusty southwest-west winds of 45 mph or greater are possible on Saturday behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-091100- Midland-Bay-Huron- 351 PM EST Wed Dec 8 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A warm from lifting through Lower Michigan tomorrow afternoon is expected to produce 1-2 inches of snow. Gusty southwest-west winds of 45 mph or greater are possible on Saturday behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-091100- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 351 PM EST Wed Dec 8 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gales are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:50 AM EST | Gale Watch | DTX | 30 hr | |
| Dec 9, 3:36 PM EST | High Wind Watch | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 23 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.